Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Peak sets for the real part of a function algebra


Author: Eggert Briem
Journal: Proc. Amer. Math. Soc. 85 (1982), 77-78
MSC: Primary 46J10; Secondary 46A55
DOI: https://doi.org/10.1090/S0002-9939-1982-0647902-8
MathSciNet review: 647902
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that if $ A$ is a function algebra with the property that every peak set for re $ A$ is an interpolation set for $ A$ then $ A = C(X)$.


References [Enhancements On Off] (What's this?)

  • [1] L. Asimow and A. J. Ellis, Convexity theory and its applications in functional analysis, LMS Monographs, No. 16, Academic Press, New York, 1980. MR 623459 (82m:46009)
  • [2] E. Briem, Split faces associated with function algebras, J. London Math. Soc. (2) 9 (1975), 446-450. MR 0365149 (51:1402)
  • [3] -, A characterization of simplexes by parallel faces, Bull. London Math. Soc. 12 (1980), 55-59. MR 565485 (81e:46008)
  • [4] A. J. Ellis, On split faces and function algebras, Math. Ann. 195 (1972), 159-166. MR 0291812 (45:902)
  • [5] -, On facially continuous functions in function algebras, J. London Math. Soc. (2) 5 (1972), 561-564. MR 0318892 (47:7438)
  • [6] -, Central decompositions and the essential set for the space $ A(K)$, Proc. London Math. Soc. (3) 26 (1973), 564-576. MR 0315399 (47:3948)
  • [7] I. Glicksberg, Function algebras with closed restrictions, Proc. Amer. Math. Soc. 14 (1963), 158-161. MR 0143050 (26:616)
  • [8] B. Hirsberg, $ M$-ideals in function spaces and algebras, Israel J. Math. 12 (1972), 133-146. MR 0315451 (47:4000)
  • [9] B. Hirsberg and A. J. Lazar, Complex Lindenstrauss spaces with extreme points, Trans. Amer. Math. Soc. 186 (1973), 141-150. MR 0333671 (48:11996)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46J10, 46A55

Retrieve articles in all journals with MSC: 46J10, 46A55


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1982-0647902-8
Keywords: Function algebra, peak set, interpolation set, compact convex set, simplex
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society